Texas, 2005Flash Flood in Texas, July 29, 2005
July 29, 2005 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 29, 2:32 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 2:32 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT FRI JUL 29 2005
.DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK BOUNDARY OVER
THE NORTHEASTERN QUARTER OF THE AREA...IN LINE WITH EARLIER
PREDICTIONS FROM THE NAM AND 4.5KM EXPERIMENTAL WRF NMM. EXPECT
THIS CONVECTION TO PROPAGATE SSWRD OVER THE NEXT SIX HOURS...THEN
DISSIPATE WITH THE LOSS OF DIURNAL HEATING AROUND MIDNIGHT. THE
LOW LEVEL JET MAY KEEP SOME STORMS GOING ACROSS THE HILL COUNTRY
AND RIO GRANDE PLAINS OVERNIGHT.
AFTER TONIGHT...THE MAIN FORECAST ISSUES ARE TEMPS SAT-TUE...THEN
POPS WED-FRI. THE 12Z NCEP MODELS ARE IN FAIR AGREEMENT. THE ETA
SEEMS TOO WET ON SAT/SUN...SO WILL STICK NEAR A GFS SOLUTION. THE
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT...BUT WILL BLEND TO GET
THE AVERAGE POSITION OF FEATURES MENTIONED NEXT.
THE UPPER LEVEL RIDGE WILL BUILD OVER TX THROUGH LATE SAT...THEN
BEGIN TO WEAKEN AND RETROGRESS OVER THE NEXT WEEK. THIS WILL ALLOW A
SHORT WAVE TROUGH IN THE NORTHERN JET STREAM TO PHASE UP WITH AN
EASTERLY WAVE TO DEVELOP A WEAKNESS IN THE SUB-TROPICS CENTERED OVER
EAST TEXAS. THE AXIS SEEMS TO LINE UP WITH THE CURVATURE OF THE
COAST...SUGGESTING THE DAILY SEA-BREEZE CIRCULATION MAY HELP
DEVELOP THE TROUGH AXIS. ALL THAT SAID...THE LOCATION OF THE
TROUGH AXIS WILL BE THE DEMARCATION BETWEEN ISOLATED CONVECTION TO THE
WEST...AND GOOD CHANCES FOR CONVECTION TO THE EAST. WILL GO NEAR
THE GFS LOCATION FOR NOW...RESULTING IN LOW CHANCE POPS FOR THE
EASTERN COUNTIES THU-FRI.
OTHERWISE...TEMPS WILL REACH SLIGHTLY ABOVE NORMAL HIGHS...AND
SLIGHTLY BELOW NORMAL LOWS...TONIGHT THROUGH SUN...THEN TREND BACK
TO NEAR NORMAL AS MOIST GULF AIR RETURNS MON-TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 93 74 98 71 / 70 70 10 0
AUSTIN BERGSTROM INTL AIRPORT 92 71 97 68 / 70 70 10 0
DEL RIO INTL AIRPORT 93 75 95 75 / 20 20 20 20
SAN ANTONIO INTL AIRPORT 93 75 96 73 / 40 40 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
26/13
Hazardous weather outlook, Jul 29, 1:08 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 PM CDT FRI JUL 29 2005
TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
208 PM CDT FRI JUL 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND EVENING.
THE STRONGER STORMS WITH PRODUCE DANGEROUS LIGHTNING...WIND GUSTS OF
30 MPH AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 29, 12:27 PM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
127 PM CDT FRI JUL 29 2005
TXZ192-292000-
TRAVIS-
127 PM CDT FRI JUL 29 2005
...STRONG THUNDERSTORMS OVER TRAVIS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING HEAVY RAINFALL LOCATED OVER TRAVIS COUNTY INCLUDING THE
CITY OF AUSTIN. THESE STORMS ARE MOVING SLOWLY SOUTHEAST AND WILL
IMPACT AUSTIN THROUGH 3 PM. DANGEROUS LIGHTNING WILL ALSO ACCOMPANY
THESE STORMS.
EXCESSIVE RUNOFF FROM THESE STORMS MAY CAUSE BRIEF FLOODING OF LOW
WATER CROSSINGS AND HIGHWAY UNDERPASSES.
Flash Flood, Burnet
- When
- July 29, 6:00 PM CST to 7:30 PM CST
- Where
- Burnet County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.783, -98.167
Thunderstorms in northern Burnet County produced between 1 and 2 inches of rain over the area with up to 4 inches just west of Oakalla. FM963 was closed due to high water west of Oakalla.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, July 29, 200530 injured · 1 event
- Hail in South Dakota, July 29, 2005$1.4 million · 2.5 in hail · 1 event
- Wildfire in Colorado, July 29 to 31, 2005$300,000 · 1 event
- Flash Flooding and Flood in Georgia, July 29, 2005$56,000 · 3 events
- Lightning Strike in Florida, July 29, 2005$50,000 · 1 event
- Hail and Damaging Wind in Texas, July 29, 2005$26,000 · 1 in hail · 2 events
- Dust Storm and Damaging Wind in Arizona, July 29, 2005$25,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in California, July 29, 2005$15,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 29, 200560 kt wind · 4 events
- Damaging Winds in Utah, July 29, 200569 kt wind · 3 events
- Damaging Wind in Alabama, July 29, 2005$11,000 · 52 kt wind · 1 event
- Damaging Winds in South Carolina, July 29, 200555 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465751.